MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENDOBUTTON CL ULTRA 20MM; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ENDOBUTTON CL ULTRA 20MM; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 72200147
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a pcl procedure, when pulling the graft, loop of the endobutton cl got ruptured.A backup device was available to complete the procedure.A delay greater than 30 minutes was reported.No patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported 20mm endobutton ultra cl, used in treatment, has been returned for evaluation.Visual assessment of the device confirmed the reported complaint.The cl has broken where the graft would be located when the construct is assembled.The break appears more like a clean cut rather than a breakage as there is no fraying or elongation of the cl strands.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: incidental contact with a sharp object.Excessive force applied due to incorrect tunnel diameter or length.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lots, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
ENDOBUTTON CL ULTRA 20MM
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9581000
Report Number1219602-2020-00078
Device Sequence Number667549
Product Code GAT
UDI-Device Identifier03596010597267
UDI-Public03596010597267
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K980155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2024
Device Model Number72200147
Device Catalogue Number72200147
Device Lot Number50797275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date03/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1